Texas, 2007Flash Flooding in Texas, August 2, 2007
August 2, 2007 · NWS EPZ · 2 events in 1 county or zone
A slow moving upper trough moved into a very moist and unstable air mass. Meanwhile a strong outflow boundary from an earlier thunderstorm cluster pushed westward across the area and triggered thunderstorms which were efficient rain producers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper trough moved into a very moist and unstable air mass. Meanwhile a strong outflow boundary from an earlier thunderstorm cluster pushed westward across the area and triggered thunderstorms which were efficient rain producers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 2, 2:46 AM MST, 8 hours 14 minutes earlier.
Area forecast discussion, Aug 2, 2:46 AM MST, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
346 AM MDT THU AUG 2 2007
.SYNOPSIS...
A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL TODAY AND FRIDAY. FLOODING WILL BE POSSIBLE IN SOME FLOOD
PRONE AREAS NEAR THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED FOR
THE WEEKEND AS MUCH OF THE MOISTURE SHIFTS TO THE WEST. DAY TIME
TEMPERATURES WILL REMAIN BELOW NORMALS THE NEXT COUPLE DAYS...THEN
WARM TO SEASONAL AVERAGES BY THE END OF THE WEEKEND.
&&
.DISCUSSION...
AN EXTREMELY MOIST AIR MASS REMAINS IN PLACE OVER THE FORECAST
AREA WITH SATURATED CONDITIONS EXISTING FROM LOWER TO UPPER
LEVELS OF THE ATMOSPHERE. HELPING TO DESTABILIZE THE AIR AND
TRIGGER CONVECTION IS AN UPPER VORT CENTER THAT IS DRIFTING
SLOWLY WEST ACROSS THE REGION WITH ANOTHER APPROACHING FROM THE
EAST TO KEEP THE WEATHER PATTERN ACTIVE THROUGH FRIDAY NIGHT. PWS
RANGE FROM 1.5 TO 1.8 INCHES WITH SURFACE DEW POINTS IN THE MID TO
UPPER SIXTIES. SHOWERS AND THUNDERSTORMS THAT FORM TODAY WILL BE
VERY EFFICIENT RAIN PRODUCERS CAPABLE OF PRODUCING 1 TO 3 INCHES
OF RAINFALL IN LESS THAN AN HOUR. FLOODING FROM EXCESSIVE RUNOFF
FROM INTENSE RAINFALL IS A POSSIBILITY TODAY...SO WILL MAINTAIN A
FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH TONIGHT. MOIST
CONDITIONS WILL PERSIST ON FRIDAY AND THE WATCH MAY NEED TO BE
EXTENDED ONE MORE DAY.
DRIER CONDITIONS WILL BE POSSIBLE ON SATURDAY AS THE MODELS
PROJECT THE HIGH TO SHIFT TO THE TEXAS PANHANDLE AND THE VORT
CENTERS MOVE INTO ARIZONA...ALONG WITH MUCH OF THE MOISTURE.
ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL STILL BE
POSSIBLE AS A RESULT OF RESIDUAL MOISTURE. PRECIP TOTALS WILL BE
MOSTLY HIGHER WEST OF THE DIVIDE. ALSO...WITH REDUCE MOISTURE AND
CLOUDINESS OCCURRING...TEMPERATURES SHOULD ALSO WARM UP TO NEAR
NORMAL FOR THE WEEKENDS AND INTO NEXT WEEK.
THE WEATHER PATTERN COULD BECOME ACTIVE AGAIN THE FIRST PART OF
NEXT WEEK AS LONGER RANGE MODELS ARE PROJECTING A SMALL UPPER LOW
TO MOVE TOWARD THE REGION FROM THE SOUTHWEST. THIS LOW COULD
PROVIDE SYNOPTIC SCALE FORCING AND LIFT AS WELL AS A VEERING
PROFILE NECESSARY TO GENERATE STRONGER THUNDERSTORMS FOR MONDAY
AFTERNOON THROUGH WEDNESDAY. MOISTURE FROM THE PLUME WILL FUEL
THESE NEW STORMS. HIGH PRESSURE IS PROJECTED BY THE MODELS TO
REBUILD TOWARD THE END OF THE WEEK...DIMINISHING CONVECTIVE
ACTIVITY SOMEWHAT.
&&
.AVIATION...VALID 02/12Z-03/12Z
AREAS OF MVFR AND IFR OR CIGS AND VSBY IN AND NEAR SHOWERS AND
THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 70 87 69 92 / 50 50 40 40 20
SIERRA BLANCA TX 85 65 84 63 90 / 50 50 40 40 20
LAS CRUCES 89 67 88 66 91 / 50 50 40 40 20
ALAMOGORDO 87 66 86 64 90 / 50 50 40 40 20
CLOUDCROFT 69 50 67 49 71 / 60 60 50 40 30
TRUTH OR CONSEQUENCES 87 67 86 65 91 / 50 50 40 40 30
SILVER CITY 80 63 81 61 84 / 50 50 40 40 30
DEMING 89 68 86 66 91 / 50 50 40 40 20
LORDSBURG 88 67 86 65 90 / 50 50 40 40 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ022>025-030>032.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ055-056.
&&
04/04
Hazardous weather outlook, Aug 2, 9:40 AM MST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1040 AM MDT THU AUG 2 2007
NMZ022>025-030>032-TXZ055-056-031745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1040 AM MDT THU AUG 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH
HEAVY RAINFALL LIKELY IN SOME AREAS. ISOLATED AREAS COULD RECEIVE
TWO TO THREE INCHES...WITH FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY.
SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED THROUGH THE
PERIOD...WITH THREAT OF FLOODING DECREASING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY
RAINS AND FLOODING.
Flash Flood, El Paso
- When
- August 2, 11:00 AM MST to 12:30 PM MST
- Where
- El Paso County, El Paso
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 31.780, -106.430
About 2 inches of rain fell in less than an hour over the western and downtown portions of El Paso. This caused major street flooding with numerous car rescues required. Rock slides occurred and and a few vehicles were submerged.
Flash Flood, El Paso
- When
- August 2, 5:00 PM MST to 6:00 PM MST
- Where
- El Paso County, Socorro
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 31.650, -106.300
Two inches of rain fell within 30 minutes in Socorro. A couple of roads were closed and a home was flooded with knee-deep water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
- Hail and Damaging Winds in Kentucky, August 2, 2007$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58261, 58349.